Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe sore throat and head congestion when having history of lung cancer?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3603 Questions

default
Posted on Sat, 31 Oct 2015 in Medicines and Side Effects
Question: Three weeks ago I was put on methlyprednislone ..for allergy to iodine contrast for lung cat scan. 32 mg 12 hrs before scan..another 32 mg 2 hrs before and 50 mg of Venezuela 1 he before. Had Cat scan at hospital at 6:00 pm and went home. Next day woke up with horrible sore throat and head congestion which within hours moved to lungs. My doctor on vacation so fill in Dr prescribed Z- pack 250 mg. Didn't touch it. Then prescription for levaquin 500 mg ..1 pill taken on five days. I feel horrible have missed three days in addition to previous time while on pills. I'm hot and sweaty and calmy, feel very tired, feel weak..no energy, am peeing frequently and have lower back pain now and dry cough in lungs. Is this normal? It doesn't seem so to me.I am usually a young feeling 69 year old. Had thoracic surgery 5 years ago for sarcamotoid lung cancer in upper right lung lobe which was removed.I also was diagnosed with sarcamodosis in sternum area at that time. Any suggestions what I need to do next? Can't stay out of work any longer. Thank you for any help you can provide. Sincerely, XXXXX
doctor
Answered by Dr. Panagiotis Zografakis 11 hours later
Brief Answer:
levaquin sounds OK

Detailed Answer:
Hello,

the CT scan procedure doesn't seem to have to do anything with your symptoms. If it were allergy then I'm sure the fill in doctor would have diagnosed it. It sounds more like a respiratory tract infection, although the back pain and the frequency may suggest urinary tract problems (infection or partial/complete obstruction). This is not normally happening after a CT and the pills you've taken are not supposed to cause it.

Levaquin provides excellent coverage for most pathogens of both the respiratory and urinary tract. Until you can be diagnosed with more certainty, it's a good choice. If you've got a diagnosis from the doctor then just follow the instructions and take the drugs they've been prescribed to you. If no diagnosis has been established then you should talk with the doctor again, to provide information about your progress, particularly if you're not getting any better within a reasonable amount of time (next 3 days).

You'd better check your temperature because feeling hot and coughing etc is probably caused by an infection and the temperature levels are important in the evaluation of its severity.

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Procedures
Medical Topics

Recent questions on  Dry cough

doctor1 MD

I have had diarrhea for 2 days and it sometimes will happen to leak into my underwear without me noticing throughout the day. I have been tired for abou two months, i can have 12 hours of sleep but be extremely tired all day. I have a sore throat and a dry cough until about last night which it is now a bit Flemish. I have lower back pains and my whole body aches. I have had severe headaches as well

doctor1 MD

Severe cough , its dry cough ...getting continuously...couldn t bear it since last three days. not stopping. using Ascoril-D syrup, Augmentin Duo-625 tablets. but no change. please help me. age - 26 female, weight 77kg, height 5ft 4 inch, previously six months back the same condition and cured with the above medicine

doctor1 MD

i am experiencing a pain at the upper right rib cage when i cough or sneeze, also when i lay down on either side of my body with shortness of breath. I had the flu and it left me with this dry cough and itchy throat and now i am experiencing the above mentioned symptoms. Althea

doctor1 MD

for the last five days I have had a dry cough which has caused a lot of strain on my stomach I still have the cough but the pain (strain) is in both my left and right sides it some times takes my breath but not to the extent that it worrys me, a Dr at local centre has given me 7day course of Amoxicillin capsules which I started taking today, As the pain in my sides is aggrevated by the cough and it really is painful when I cough I thought the Dr would have given some cough mixture to ease it but he told me the cough will clear its self, which do s not help me when I am in so much pain when the coughing starts. I am type2 diabetic and it is not easy to buy over the counter any cough mixture which would be safe to take. what can I do to ease this pain

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days. It's a dry cough and kept me up all night yesterday. I think I am getting better if I rest my voice. I...

doctor1 MD

I had a dental crown done 3 weeks ago. The day after I had a white tongue and congestion in my throat and chest. I also have had a dry cough over a couple months. No fever 97.7, minor sore throat and no mucus has been coughed up. Lymoph nodes on...

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...